Page 1 of 1

Mentally not as strong

PostPosted: October 23rd, 2003, 8:39 pm
by Ray
I'm afraid that this BFS thing is getting the best of me. Last couple of months my feet and hands have become sore now my lower legs are burning and painful. I tried advil and Tylenol for some relief but it seems to be minimal, clonazapam doesn't offer much either other than it's sedative affect. A couple of months in the summer I was on Effexor which seemed to help my Mental state in coping with the twitching which were primarily in my calves 24/7. I took myself off the Effexor because I felt I could cope without it and had some weight gain but now I'm not so sure especially with these new symptoms.

I don't want to go on Effexor again but I'm really at that point where I need to do something. Can anyone offer some advice on pain management?

Thank you

Ray

PostPosted: October 24th, 2003, 1:33 am
by Brian_B
if you think it would help, go back on it.

PostPosted: October 24th, 2003, 6:12 am
by jcavan4125
You might want to try neurontin. It is excellent for neuropathic pain and if you take it at night before bed, it also helps with sleep. It is prescription though so you will have to check with your doctor.

PostPosted: October 24th, 2003, 8:39 am
by Ray
Thanks for the replies! I'm really struggling with this decision, I guess I'm one of those people here who are termed " Hyper aware " of their bodies. If I could only channelize my thoughts in another direction! Let's see how the day unfolds and I'll take it from there.

Wishing everyone a good day!

Ray

PostPosted: October 24th, 2003, 10:00 am
by Twitchlots
Hi Ray. Have your doctor give you a low dose of Elavil. It is one of the older anti-depressants and has few side effects. You could start out at 25 mg and taper up to 50 mg. It is commonly given for neuropathic pain. The neurontin has a lot of undesirable side effects and is also very hard on the kidneys--almost comparable to steroids--so I'd stay away from that if I could. Good Luck.
Twitchlots.

PostPosted: October 24th, 2003, 1:57 pm
by garym
I too suffer from severe pain in the thighs. I twitch 24/7 in the calves as well. I started taking trileptal for the twitching, but it didn't help. What it did do was relieve the pain, which was almost debilitating. As far as side effects, I haven't noticed many, except for maybe a slight tremor. If you are suffering from pain, you may want to try trileptal.

Good luck,
Gary

PostPosted: October 25th, 2003, 1:19 am
by Brian_B
I take neurontin, it seems to really help